MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was fractured.The target lesion was located in a lower extremity vein.A 12x90/8fr uni plus halo 75cm wallstent endoprosthesis was advanced for treatment.However, the device was fractured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient's status was stable.
 
Event or Problem Description
It was reported that the device was fractured.The target lesion was located in a lower extremity vein.A 12x90/8fr uni plus halo 75cm wallstent endoprosthesis was advanced for treatment.However, the device was fractured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient's status was stable.It was further reported that the fractured device was removed by simply pulling it out.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: received wallstent uni 8fr device.A visual and tactile examination found the shaft of the returned device to be damaged/stretched beginning at the main valve and extending approximately 35mm distally.This type of damage is consistent with a restriction being encountered and excessive tensile force being applied when attempting to deploy the stent.The stent was returned in the correct position on the delivery system.The investigator successfully deployed the stent with some resistance experienced due to the damage to the shaft.A visual and microscopic examination identified no issues or damage to the deployed stent.A visual and microscopic examination identified no damage or issues with the stent cups or stent holder of the returned device.A visual and tactile examination identified no issues with the tip of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10443031
Report Number2134265-2020-11533
Device Sequence Number14134817
Product Code MAF
UDI-Device Identifier08714729203971
UDI-Public08714729203971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2021
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0024824278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer08/21/2020
09/24/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date09/01/2020
10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight56